International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 1981 / Article

Open Access

Volume 4 |Article ID 170627 | https://doi.org/10.1155/S0161171281000136

R. K. Bhatnagar, "Flow between caoxial rotating disks: with and without externally applied magnetic field", International Journal of Mathematics and Mathematical Sciences, vol. 4, Article ID 170627, 20 pages, 1981. https://doi.org/10.1155/S0161171281000136

Flow between caoxial rotating disks: with and without externally applied magnetic field

Received28 May 1979

Abstract

The problem of flow of a Rivlin-Ericksen type of viscoelastic fluid is discussed when such a fluid is confined between two infinite rotating coaxial disks. The governing system of a pair of non-linear ordinary differential equation is solved by treating Reynolds number to small. The three cases discussed are: (I) one disks is held at rest while other rotates with a constant angular velocity, (ii) one disk rorates faster than the other but in the same sense and (iii) the disks rotate in opposite senses and with different angular velocities. The radial, tranverse and axial components of the velocity field are plotted for the above three cases for different values of the Reynolds number. The results obtained for a viscoelastic fluid are compared with those for a Newtonian fluid. The velocity field for case (i) is also computed when a magnetic field is applied in a direction perpendicular to the discs and the results are compared with the case when magnetic field is absent. Some interesting features are observed for a viscoelastic fluid.

Copyright © 1981 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views118
Downloads351
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.